Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

What are the signs of vaginal yeast infections ?

Hi doc , I am 27 years old, married and planning for a baby. I missed my period by 3 days now. From past few days, I am experiencing discomfort in the vaginal region like striking pain in the clitoris once in a while while walking or sitting. Recently, I have also observed white patch near the clitoris but there is no itching or lesions. Is this a yeast infection and can i use dettol diluted with water for cleansing?
Asked On : Sun, 29 Apr 2012
Answers:  3 Views:  1043
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Orthopaedic Surgeon 's  Response
Hi there.

Thanks for the query.

Do you have burning sensation on passing urine ?

Missing period by more than 10 days from expected date could mean you are pregnant especially if you have been having un-protected sexual intercourse. You may do a pregnancy test 10 days after your last sexual intercourse.

The pain on clitoris and white patch could be due to infection or neoplasm. It needs further investigation.You need to get it looked at by your Gynecologist.

Do not apply Dettol or any cream or solution.

You may apply Neosporin ointment over the area especially if it is red and painful. This will control pain if it is infection.

Wishing speedy recovery.


Answered: Sun, 29 Apr 2012
I find this answer helpful
OBGYN Dr. Sree Gouri SR's  Response
May 2013
You didn't mentioned whether your periods are regular or not. In case of regular periods there is a possibility for pregnancy.
You can go for urine pregnancy test to rule out pregnancy. Blood test will give more accurate result even in early gestation.
The white patch you noticed may be physiological leukorrhea which will occur during pregnancy. It can also be seen before onset of periods.
Discomfort in the vaginal region can be seen in early pregnancy because of increased blood supply and friction while walking. It can also be seen in some women before periods.
So, to rule out pregnancy you have to go for test.
It may not be infection because you are not having any associated symptoms like itching or lesions.
Don't use any chemicals if much trouble is there visit your doctor.
take care.
Answered: Sun, 29 Apr 2012
I find this answer helpful
OBGYN Dr. Timothy Raichle's  Response

Hello, I am happy to help you with your question. This is a very exciting time for you as you begin to start a family.

What you are describing sounds like a yeast infection. Sometimes I see this as an adherent whitish discharge on the outside of the labia and extending up around the clitorus.

The Dettrol is an antibacterial soap. This might work to cleanse the area off, but the antibacterial nature of the soap might also contribute to the development of vaginal yeast infections. Here is what I might recommend to someone like you:

1. Go ahead and try the diluted solution to clean the discharge off the outside
2. Start a course of Monistat or some other over the counter yeast treatment and spread a small amount of the cream on the outside as well
3. If this does not help over the next few days, then contact your OB/GYN

Good luck!
Answered: Sun, 29 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor